Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 6, NWS Milwaukee, WI

March 31, 2026Fond du Lac County, Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 31, 2026, 8:47 AM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2026, 8:47 AM CDT (13:47 UTC)
Expired
Mar 31, 2026, 9:30 AM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fond du Lac County, WI, Green Lake County, WI

The radar

The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.8 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:07 AM CDT, 1 hour 40 minutes earlier. Its key messages:

  • Scattered thunderstorms are possible today, particularly in the afternoon. A few storms may be severe with large hail and damaging winds the main concerns.
  • There is a trend northward with the wintry mix of snow, sleet and freezing rain for Wednesday afternoon into early Thursday afternoon. Areas mainly north of the Highway 18 and Interstate 94 corridor may be affected. Impacts to the Wednesday evening and Thursday morning commutes are possible in these areas.
  • Thunderstorms are possible Thursday afternoon and evening.
  • Additional chances for rain and a few thunderstorms Friday afternoon into Saturday.
Area forecast discussion, Mar 31, 7:07 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
707 AM CDT Tue Mar 31 2026

.KEY MESSAGES...

- Scattered thunderstorms are possible today, particularly in
  the afternoon. A few storms may be severe with large hail and
  damaging winds the main concerns.

- There is a trend northward with the wintry mix of snow, sleet
  and freezing rain for Wednesday afternoon into early Thursday
  afternoon. Areas mainly north of the Highway 18 and Interstate
  94 corridor may be affected. Impacts to the Wednesday evening
  and Thursday morning commutes are possible in these areas.

- Thunderstorms are possible Thursday afternoon and evening.

- Additional chances for rain and a few thunderstorms Friday
  afternoon into Saturday.

&&

.UPDATE...
Issued 707 AM CDT Tue Mar 31 2026

A lull in shower/thunderstorm activity will continue into mid-
morning. Showers and storms are then expected to fire along the
cold front dropping through the area by early afternoon. It
still looks like there will be sufficient time for warming and
destabilization ahead of the front for the potential for a
couple strong to severe storms this afternoon. Hail and wind are
the main concerns.

Sharpened the temperature gradient across southern Wisconsin
for the upcoming day, as there will be a big drop in temps as
the front moves through. The current warm front will likely stay
in the vicinity of I-94 into mid-morning, with big changes in
temps near the front as it wobbles. Temps will be trick near the
lake as well, as the chilly lake will likely contribute to the
warm front dipping southward in the east.

DDV

&&

.SHORT TERM...
Issued 142 AM CDT Tue Mar 31 2026

Overnight through Thursday Night:

There is a lull in the showers and thunderstorms for most of the
area, with another area pushing east northeast toward the area
from eastern Iowa. This is where the southwesterly low level
jet nose is pointing into, where elevated CAPE of 1500 J/kg or
more with deep layer bulk shear of 35 to 45 knots. The low level
jet may point more into far southwest Wisconsin overnight into
early Tuesday morning, which may help generate additional
elevated convection.

CAMs have been struggling with the evening activity, and
continue to differ with what may occur into early this morning.
For now, will keep chances (40 to 50 percent) for showers and
thunderstorms into early morning on Tuesday. There is still a
risk for large hail up to one inch in diameter with any severe
storms, as mid-level lapse rates remain steep.

If scattered shower and storm activity lingers into the rest of
Tuesday morning, this could limit instability and further
convective development with the cold frontal passage later
Tuesday morning into the afternoon. There is fairly robust low
level frontogenesis response with the front, so there may still
be at least showers that occur. The thunderstorm and severe
chances will hinge on any daytime heating to occur, so
uncertainty remains for what may happen during this period. Kept
60 to 80 percent chances for showers going with the frontal
passage, but thunder chances were kept in the 30 to 40 percent
range for now.

Temperatures will still be mild ahead of the front in far
southern parts of the area, where south to southwest winds can
develop. Much cooler temperatures are expected to linger to the
north and northeast, where winds are more north to northeast.
After the front moves through, gusty north to northeast winds
should bring much cooler temperatures to the rest of the area
Tuesday night into Wednesday.

Models seem to be trending further to the northwest with the
surface low track for Wednesday into Thursday, with the low
possibly now tracking either through or to the northwest of the
area. Ensembles are more through the area, though they may trend
like the deterministic models in later runs. Thus, this would
trend the snow, sleet and freezing rain potential further north
Wednesday afternoon into early Thursday afternoon. This could
end up in mainly northern portions of the forecast area or even
more to the north if this trend continues.

For now, kept the wintry mix north of the Highway 18 and
Interstate 94 corridor for now. There may be travel impacts
wherever this sets up, so it will be monitored and eventually
messaged when more confidence in the location of the wintry mix
is found.

This system also may bring locally heavy rainfall to the area,
as ensembles have been showing 50 percent or higher probability
for amounts above 1.00 inch over northwest parts of the area. If
the northward trend continues, this may shift northward as
well. There may be some elevated thunderstorms that occur
Wednesday night and more surface-based storms for Thursday, if
milder temperatures work into the area. Too early to tell if any
stronger storms may occur with this system.

Wood

&&

.LONG TERM...
Issued 142 AM CDT Tue Mar 31 2026

Friday through Monday:

Another low pressure system should shift northeast through or
pass near the area Friday into Friday night, exiting on
Saturday. This may bring mainly rain and a few storms to the
area if this track holds. Brisk and cooler conditions then work
in for Saturday into Sunday, with high pressure working through
the region. Ensembles still have fairly high temperature spreads
for this period, depending on where the low tracks. So,
confidence in the temperature forecast this far out is low at
this time.

Wood

&&

.AVIATION...
Issued 707 AM CDT Tue Mar 31 2026

A lull in shower/thunderstorm activity will continue into mid-
morning. Showers and storms are then expected to fire along the
cold front dropping through the area by early afternoon. It
still looks like there will be sufficient time for warming and
destabilization ahead of the front for the potential for a
couple strong to severe storms this afternoon. Hail and wind are
the main concerns.

A warm front will sit west to east roughly along I-94 this
morning, with northerly winds north of the front and breezy
southerly winds south of the front. The cold front will push
through this afternoon, with the northerly winds across the
forecast area by late afternoon. Low level wind shear will
linger until mid-morning.

Lower ceilings will develop and expand north of the frontal
boundary this morning, with widespread 500 to 1500 ft ceilings
by the afternoon. Scattered to broken VFR ceilings are then
expected behind the cold front late afternoon into the evening
except for in the east where lower ceilings could linger into
tonight.

DDV

&&

.MARINE...
Issued 142 AM CDT Tue Mar 31 2026

A frontal zone should sag south to around a Milwaukee Wisconsin
to Whitehall Michigan line into the overnight hours, with both
wind flows becoming stronger over the far north and far south
portions of the lake. Some 20 to 30 knot gusts may occur over
the northern third and southern third of the lake. Showers and
thunderstorms may occur into Tuesday across the lake, with a few
stronger storms possible at times (particularly near the
frontal boundary). Large hail would be the primary hazard with
any stronger storms.

The boundary will sag further south as a cold front Tuesday
afternoon, focusing lingering shower and thunderstorm activity
over southern Lake Michigan, before washing it away later
Tuesday. Gusty north winds will build in behind the front Tuesday
evening into Wednesday, with gusts up to 30 knots. Winds should
then veer northeast through Wednesday.

High pressure around 30.7 inches will shift from Ontario to
Quebec through the late week time period, as low pressure around
29.5 inches approaches from the southwest, allowing winds to
shift east northeast. Will need to watch for gale force gusts
later this week, particularly Thursday, as the low pressure
system approaches the lake.

Winds and waves may reach Small Craft Advisory levels for the
nearshore waters Tuesday night, and may continue at times
Wednesday into Saturday.

Wood

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...10 PM
     Tuesday to 4 AM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Mar 31, 5:39 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
539 AM CDT Tue Mar 31 2026

WIZ046-047-051-052-056>060-062>072-011045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
539 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible today, particularly in the
afternoon. A few storms may be severe with large hail and damaging
winds the main concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A wintry mix of snow, sleet and freezing rain is possible
Wednesday afternoon into early Thursday morning across areas
mainly north of the Highway 18 and Interstate 94 corridor. Travel
impacts may occur.

Some thunderstorms may occur Wednesday night into Thursday night,
and again Friday night.

Locally heavy rainfall may occur Wednesday night into Thursday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

LMZ643>646-011045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
539 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible today, particularly in the
afternoon. A few storms may be severe with large hail and damaging
winds the main concerns.

A Small Craft Advisory goes into effect this evening for gusty
winds and building waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The Small Craft Advisory continues into Thursday night. Winds may
hit advisory levels again over the weekend.

Some thunderstorms may occur Wednesday night into Thursday night,
and again Friday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-011045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
539 AM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible today, particularly in the
afternoon. A few storms may be severe with large hail and gusty winds
the main concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Easterly wind gusts may approach gale force over far northern
portions of the lake on Thursday.

Some thunderstorms may occur over southern portions of the lake
Wednesday night into Thursday night, and again Friday night.

www.weather.gov/mkx

In the hours before

Special weather statement, Mar 31, 4:28 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
428 AM CDT Tue Mar 31 2026

WIZ065-066-071-311030-
Waukesha-Milwaukee-Racine-
Including the cities of Waukesha, Brookfield, New Berlin,
Menomonee Falls, Muskego, Milwaukee, and Racine
428 AM CDT Tue Mar 31 2026

...BRIEF PERIOD OF GUSTY SOUTHWEST WINDS...

Southwest winds on the northern edge of rain will gust 40 to 50
mph early this morning. These gusts should only last 30 to 60
minutes. Gusty winds will blow around unsecured objects. Tree
limbs could be blown down and a few power outages may result.

DDV
Local storm report, Mar 31, 5:06 AM CDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
506 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     Non-Tstm Wnd Gst 2 W North Bay           42.77N 87.82W
03/31/2026  M67 MPH          Racine             WI   ASOS

            ASOS station KRAC Racine-Batten Airport.

0145 AM     Non-Tstm Wnd Gst 6 NNW Shullsburg        42.65N 90.29W
03/31/2026  M58 MPH          Lafayette          WI   Mesonet

            Mesonet station WILTN Darlington.

0339 AM     Non-Tstm Wnd Gst 3 SE Eagle              42.85N 88.44W
03/31/2026  M54 MPH          Waukesha           WI   Mesonet

            Mesonet station CW8077 Eagle.

&&
Local storm report, Mar 31, 5:12 AM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
512 AM CDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     Non-Tstm Wnd Gst 3 NNE Union Grove       42.73N 88.03W
03/31/2026  M51 MPH          Racine             WI   Mesonet

            Wisconet site WIUGR (Yorkville) measured a
            wind gust of 51 mph.

&&
Special weather statement, Mar 31, 8:04 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
804 AM CDT Tue Mar 31 2026

WIZ046-311345-
Marquette WI-
804 AM CDT Tue Mar 31 2026

...STRONG THUNDERSTORMS WILL IMPACT MARQUETTE COUNTY THROUGH 845 AM
CDT...

At 803 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Friendship to 6 miles east of Mauston.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Montello, Westfield, Lawrence, Packwaukee, Mecan, Oxford, Neshkoro,
Springfield Corners, Glen Oak, and Harrisville.

This includes Interstate 39 between mile markers 104 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
      4381 8917 4377 8917 4377 8924 4376 8925
      4373 8925 4375 8960 4398 8960 4398 8917
TIME...MOT...LOC 1303Z 263DEG 45KT 4401 8973 4380 8995

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CMILLER
Special weather statement, Mar 31, 8:29 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
829 AM CDT Tue Mar 31 2026

WIZ047-051-311415-
Green Lake WI-Fond Du Lac WI-
829 AM CDT Tue Mar 31 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FOND DU LAC AND
GREEN LAKE COUNTIES THROUGH 915 AM CDT...

At 828 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Redgranite to near
Montello. Movement was east at 70 mph.

HAZARD...Wind gusts 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ripon, Berlin, Markesan, Princeton, Oakfield, Rosendale, Green Lake,
Brandon, Lamartine, Eldorado, Fairwater, Marquette, Lagoda, and West
Rosendale.

This includes the following highways...
 U.S. Highway 151 between mile markers 154 and 158.
 Interstate 41 between mile markers 104 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8888 4389 8853 4369 8853 4373 8925
      4377 8924 4377 8917 4381 8917 4380 8919
      4382 8920 4387 8920 4388 8917 4398 8917
      4398 8889
TIME...MOT...LOC 1328Z 270DEG 59KT 4398 8918 4380 8940

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CMILLER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:00 PM CDTSpecial Weather StatementMKXSheboygan30 min
Mar 30, 11:01 PM CDTSpecial Weather StatementMKXRacine14 min
Mar 30, 11:19 PM CDTSpecial Marine WarningMKX26 min
Mar 31, 1:14 AM CDTSpecial Weather StatementMKXRock46 min
Mar 31, 3:17 AM CDTSmall Craft AdvisoryMKX3 days
Mar 31, 4:30 AM CDTSpecial Marine WarningMKX90 min
Mar 31, 8:04 AM CDTSpecial Weather StatementMKXMarquette41 min
Mar 31, 8:29 AM CDTSpecial Weather StatementMKXGreen Lake46 min
Mar 31, 9:12 AM CDTSpecial Weather StatementMKXFond du Lac48 min
Mar 31, 9:42 AM CDTSpecial Weather StatementMKXSheboygan33 min
Mar 31, 10:14 AM CDTSpecial Weather StatementMKXSheboygan16 min
Mar 31, 10:29 AM CDTSpecial Marine WarningMKX31 min
Mar 31, 10:45 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth45 min
Mar 31, 10:56 AM CDTSpecial Weather StatementMKXKenosha34 min
Mar 31, 10:58 AM CDTSpecial Marine WarningMKX78 min
Mar 31, 11:03 AM CDTSevere Thunderstorm WarningMKXKenosha15 min
Mar 31, 11:38 AM CDTSpecial Weather StatementMKXRock37 min
Mar 31, 11:50 AM CDTSpecial Weather StatementMKXWalworth55 min
Mar 31, 11:52 AM CDTSpecial Weather StatementMKXFond du Lac, Green Lake68 min
Mar 31, 11:55 AM CDTSevere Thunderstorm WarningMKXKenosha, Rock, Walworth50 min
Mar 31, 12:02 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Green Lake21 min
Mar 31, 12:33 PM CDTSpecial Weather StatementMKXWaukesha42 min
Mar 31, 12:39 PM CDTSpecial Weather StatementMKXDane, Green, Jefferson, Lafayette66 min
Mar 31, 1:19 PM CDTSpecial Weather StatementMKXJefferson, Walworth, Waukesha56 min
Mar 31, 2:40 PM CDTSpecial Weather StatementMKXRock35 min
Mar 31, 2:59 PM CDTSpecial Weather StatementMKXWalworth31 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.